MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA CP SMART ASSIST SET, JP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA CP SMART ASSIST SET, JP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/12/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical rationale: a 70 year old male patient underwent placement of an impella cp device hemodynamic support in the setting of acute myocardial infarction and cardiogenic shock.The device was implanted percutaneously via femoral arterial access on (b)(6) 2026 at 20:30.Following impella cp placement and pre pci preparation in the culprit lad, the patient developed cardiac tamponade upon clinical reassessment.An emergency surgical intervention was initiated.Additional information received on 2026/03/16 confirmed that the surgical procedure was performed with both the impella cp and ecmo in place.An open chest approach was utilized, during which a cardiac rupture closure procedure was successfully completed.The customer reported that this incident is a mechanical complication of mi and is not related to impella.The patient remains in the icu on ongoing impella and ecmo support, and explant has not yet occurred.Based on the clinical course and available information, the event is consistent with a known mechanical complication of myocardial infarction.There is no evidence suggesting that the impella cp device caused or contributed to the cardiac rupture or tamponade.The patient remains on support at the time of reporting.
 
Additional Manufacturer Narrative
Additional information received regarding the patient outcome the following were updated.B2 death and date of death.B5 clinical rationale.D6b explant date.H1 and h6.
 
Event or Problem Description
A 70 year old male patient underwent placement of an impella cp device hemodynamic support in the setting of acute myocardial infarction and cardiogenic shock.The device was implanted percutaneously via femoral arterial access on (b)(6) 2026 at 20:30.Following impella cp placement and pre pci preparation in the culprit lad, the patient developed cardiac tamponade upon clinical reassessment.An emergency surgical intervention was initiated.Additional information received on 2026/03/16 confirmed that the surgical procedure was performed with both the impella cp and ecmo in place.An open chest approach was utilized, during which a cardiac rupture closure procedure was successfully completed.The customer reported that this incident is a mechanical complication of mi and is not related to impella.Based on the clinical course and available information, the event is consistent with a known mechanical complication of myocardial infarction.The patient expired on (b)(6) 2026 with the cause of death listed as decreased cardiac function due to cardiac rupture.The death is conservatively being reported although an unlikely contributing factor to the death, and more likely the patient's presenting native critical condition.
 
Additional Manufacturer Narrative
Investigation summary: ppae (cardiac tamponade): the cause of the injury was not determined due to insufficient clinical details.

Brand Name
IMPELLA CP SMART ASSIST SET, JP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24627912
Report Number1220648-2026-05570
Device Sequence Number8688787
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)270731(10)2026746134
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2026746134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer03/24/2026
04/09/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date03/30/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian